Alert archive / Colorado / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Pueblo, CO

January 18, 20094 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jan 18, 2009, 9:08 AM MST for 4 counties in Colorado. It took effect at Jan 18, 2009, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2009, 9:08 AM MST (16:08 UTC)
In effect from
Jan 18, 2009, 11:00 AM MST
Expired
Jan 18, 2009, 5:00 PM MST
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4202 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 181608
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
908 AM MST SUN JAN 18 2009

...A RED FLAG WARNING HAS BEEN ISSUED FOR LOW HUMIDITIES AND
STRONG GUSTY WINDS FROM 11 AM TO 5 PM MST TODAY FOR FIRE WEATHER
ZONES 234...235...236 AND 237. THIS INCLUDES KIOWA...PROWERS...BACA
AND BENT COUNTIES.

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FROM 11 AM UNTIL 5 PM TODAY. THIS WARNING IS IN EFFECT FOR STRONG 
GUSTY WINDS AND LOW HUMIDITIES OVER KIOWA...PROWERS...BACA AND
BENT COUNTIES.

COZ234>237-190000-
/O.NEW.KPUB.FW.W.0001.090118T1800Z-090119T0000Z/
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
908 AM MST SUN JAN 18 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM UNTIL 5 PM MST TODAY.

WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH AND
HUMIDITIES OF 5 TO 15 PERCENT WILL COMBINE WITH DRY FUELS TO
PRODUCE RED FLAG CONDITIONS ACROSS THE FAR EASTERN COLORADO PLAINS
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LW
3 follow-up statements
000 
WWUS85 KPUB 181610 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
910 AM MST SUN JAN 18 2009

...A RED FLAG WARNING HAS BEEN ISSUED FOR LOW HUMIDITIES AND
STRONG GUSTY WINDS FROM 11 AM TO 5 PM MST TODAY FOR FIRE WEATHER
ZONES 234...235...236 AND 237. THIS INCLUDES KIOWA...PROWERS...BACA
AND BENT COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FROM 11 AM UNTIL 5 PM TODAY. THIS WARNING IS IN EFFECT FOR STRONG 
GUSTY WINDS AND LOW HUMIDITIES OVER KIOWA...PROWERS...BACA AND
BENT COUNTIES.

COZ234>237-190000-
/O.NEW.KPUB.FW.W.0001.090118T1800Z-090119T0000Z/
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
910 AM MST SUN JAN 18 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM UNTIL 5 PM MST TODAY.

WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH AND
HUMIDITIES OF 5 TO 15 PERCENT WILL COMBINE WITH DRY FUELS TO
PRODUCE RED FLAG CONDITIONS ACROSS THE FAR EASTERN COLORADO PLAINS
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LW
000 
WWUS85 KPUB 182253
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MST SUN JAN 18 2009

...A RED FLAG WARNING IS IN EFFECT FOR LOW HUMIDITIES AND
STRONG GUSTY WINDS UNTIL 5 PM MST TODAY FOR FIRE WEATHER
ZONES 234...235...236 AND 237. THIS INCLUDES KIOWA...PROWERS...BACA
AND BENT COUNTIES...

...A FIRE WEATHER WATCH IS IN EFFECT FOR LOW HUMIDITIES AND
STRONG GUSTY WINDS FROM 11 AM TO 5 PM MST MONDAY FOR FIRE WEATHER
ZONES 226 THROUGH 237.  THIS INCLUDES ALL OF THE SOUTHEAST COLORADO 
PLAINS FROM THE I-25 CORRIDOR EASTWARD TO THE KANSAS BORDER...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
THROUGH 5 PM MST TODAY. THIS WARNING IS IN EFFECT FOR KIOWA...
PROWERS...BACA AND BENT COUNTIES. IN ADDITION...A FIRE WEATHER
WATCH HAS BEEN HOISTED FOR FIRE WEATHER ZONES 226 THROUGH 237 FROM
11 AM TO 5 PM MST MONDAY. THIS WATCH INCLUDES ALL OF THE SOUTHEAST
COLORADO PLAINS FROM THE I-25 CORRIDOR...EASTWARD TO THE KANSAS
BORDER. THE RED FLAG WARNING AND THE FIRE WEATHER WATCH ARE BOTH
IN EFFECT FOR STRONG GUSTY WINDS AND LOW HUMIDITIES.

COZ234>237-191500-
/O.NEW.KPUB.FW.A.0001.090119T1800Z-090120T0000Z/
/O.CON.KPUB.FW.W.0001.000000T0000Z-090119T0000Z/
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
353 PM MST SUN JAN 18 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CONTINUED A RED FLAG
WARNING THROUGH 5 PM MST TODAY.

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH FROM 11 AM TO 5 PM MST MONDAY.

WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH AND
HUMIDITIES OF 5 TO 15 PERCENT WILL COMBINE WITH DRY FUELS TO
PRODUCE RED FLAG CONDITIONS ACROSS THE FAR EASTERN COLORADO PLAINS
THIS AFTERNOON...AND POTENTIALLY AGAIN ON MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ226>233-191500-
/O.NEW.KPUB.FW.A.0001.090119T1800Z-090120T0000Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
353 PM MST SUN JAN 18 2009

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST MONDAY. 

WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH AND
HUMIDITIES OF 5 TO 15 PERCENT WILL COMBINE WITH DRY FUELS TO
PRODUCE THE POTENTIAL FOR RED FLAG CONDITIONS ACROSS THE EASTERN
COLORADO PLAINS MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

LW
000 
WWUS85 KPUB 190000
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MST SUN JAN 18 2009

...A FIRE WEATHER WATCH IS IN EFFECT FOR LOW HUMIDITIES AND
STRONG GUSTY WINDS FROM 11 AM TO 5 PM MST MONDAY FOR FIRE WEATHER
ZONES 226 THROUGH 237. THIS INCLUDES ALL OF THE SOUTHEAST COLORADO
PLAINS FROM THE I-25 CORRIDOR EASTWARD TO THE KANSAS BORDER...

.A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE WEATHER ZONES 226
THROUGH 237 FROM 11 AM TO 5 PM MST MONDAY. THIS WATCH INCLUDES ALL
OF THE SOUTHEAST COLORADO PLAINS FROM THE I-25 CORRIDOR...EASTWARD
TO THE KANSAS BORDER. THE FIRE WEATHER WATCH IS IN EFFECT FOR
STRONG GUSTY WINDS AND LOW HUMIDITIES.

COZ234>237-191600-
/O.EXP.KPUB.FW.W.0001.000000T0000Z-090119T0000Z/
/O.CON.KPUB.FW.A.0001.090119T1800Z-090120T0000Z/
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
500 PM MST SUN JAN 18 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...
...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

ON MONDAY WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 35
TO 45 MPH ARE EXPECTED TO DEVELOP...WITH HUMIDITIES DROPPING TO
BETWEEN 5 TO 15 PERCENT. THESE CONDITIONS WILL COMBINE WITH DRY FUELS
TO PRODUCE THE POTENTIAL FOR  RED FLAG CONDITIONS ACROSS THE FAR
EASTERN COLORADO PLAINS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&


$$

COZ226>233-191600-
/O.CON.KPUB.FW.A.0001.090119T1800Z-090120T0000Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
500 PM MST SUN JAN 18 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON. 

WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH
AND HUMIDITIES OF 5 TO 15 PERCENT WILL COMBINE WITH DRY FUELS TO
PRODUCE THE POTENTIAL FOR RED FLAG CONDITIONS ACROSS THE EASTERN
COLORADO PLAINS MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 18, 9:02 AM MST, 6 minutes earlier.

Area forecast discussion, Jan 18, 9:02 AM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
902 AM MST SUN JAN 18 2009

.UPDATE...

AFTER FURTHER REVIEW...AND COORDINATION WITH LOCAL LAND MANAGEMENT
AGENCIES...DECIDED TO GO AHEAD AND ISSUE A RED FLAG WARNING FOR
THE FAR EASTERN FIRE ZONES. THIS INCLUDES KIOWA...BENT...PROWERS
AND BACA COUNTIES. LATEST OBS AND MODEL GUIDANCE INDICATES MIN RH
LEVELS BELOW 15 PERCENT AND SFC WINDS GUSTING TO ABOVE 25 MPH FOR
AT LEAST 3 HRS...SO WILL RUN THE WARNING FROM 11 AM TIL 5 PM THIS
EVE. MOORE

&&

.PREV DISCUSSION... /ISSUED 406 AM MST SUN JAN 18 2009/

SHORT TERM...

(TODAY AND TONIGHT)

MAIN FCST CONCERN WILL BE POTENTIAL FOR A BRIEF WINDOW OF CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE FAR EASTERN PLAINS THIS AFTN.

UPPER RIDGE ENTRENCHED ACROSS THE WRN US WILL KEEP NORTHERLY FLOW
ALONG ITS EASTERN PERIPHERY ACROSS CO THROUGH TONIGHT.  NEXT SHORTWAVE
EMBEDDED IN THIS NRLY FLOW IS MOVING THROUGH THE DAKOTAS ATTM...AND
SHOULD CONTINUE TO RACE SOUTHWARD THROUGH THE CEN PLAINS DURING THE
DAY.  SFC GRADIENT REMAINS MODERATELY STRONG...AND SHOULD ONCE AGAIN
SEE GUSTY NORTH TO NORTHWESTERLY WINDS MIX DOWN ACROSS THE PLAINS BY
THE AFTN.  WINDS LOOK A LITTLE LIGHTER IN MODEL SOUNDINGS THAN THOSE
OF YESTERDAY...WITH GUSTS UP TO AROUND 30 MPH POSSIBLE INSTEAD OF
THE GUSTS UP TO 40 MPH SEEN YESTERDAY AT KSPD.  HOWEVER...MID LEVEL
TEMPS ALSO WARM TODAY WHICH COULD PUT MIN RHS NEAR THE CRITICAL 15%
THRESHOLD IN THE AFTN.  FOR NOW...AM NOT GETTING THE 3 HR DURATION
REQUIRED TO GO WITH ANY FIRE WEATHER HIGHLIGHTS...AND WHILE 10 HR
FUELS APPEAR TO BE CRITICAL IN THE WILDLAND FIRE ASSESSMENT WEB
PAGE...100 HR AND 1000 HR ARE ONLY MODERATELY SO.  GIVEN THIS
APPEARS TO BE A MARGINAL CASE...WILL NOT ISSUE ANY FIRE WEATHER
HIGHLIGHTS.  WILL LET DAY SHIFT GET A CLOSER LOOK AND COORDINATE
WITH LAND MANAGEMENT AGENCIES ON THEIR TAKE ON ACTUAL FUEL
CONDITIONS. FARTHER WEST...ALONG THE I-25 CORRIDOR...WINDS WILL BE
LIGHTER...SO ALTHOUGH RHS MAY HIT THE 15% OR LESS CATEGORY...WINDS
WILL BE TOO LIGHT.

OTHERWISE...DRY AND MILD WEATHER EXPECTED TODAY WITH MAX TEMPS WELL
ABOVE AVERAGE ACROSS THE PLAINS WHERE TEMPS WILL CLIMB INTO THE
LOWER 60S.  PARTS OF THE SAN LUIS VALLEY ARE STILL COVERED IN
SNOW...AND AS A RESULT...SOME LOCATIONS LIKE CRESTONE AND SAWATCH
ONLY WARMED INTO THE MID/UPPER 20S YESTERDAY.  THEY SHOULD SEE
SIMILAR CONDITIONS AGAIN TODAY WITH LACK OF ANY STRONG WINDS TO AID
IN DEEPER MIXING.

TONIGHT...LOWER EASTERN SLOPES WILL STAY WARM DUE TO ENHANCED
WESTERLY DRAINAGE FLOW.  COULD SEE SOME WAVES OF HIGH CLOUDINESS
SPREAD SOUTHWARD ACROSS THE PLAINS TONIGHT.  ANOTHER COLD DROPS
THROUGH THE CEN PLAINS TONIGHT...THOUGH APPEARS THIS WILL BRING
MAINLY A GLANCING BLOW TO THE FAR EASTERN PLAINS.  MAIN AFFECT MAY
BE A BRIEF BOUT OF GUSTY NORTH WINDS ACROSS THE PLAINS DURING THE
EVENING. -KT

LONG TERM...

(MONDAY THROUGH SATURDAY)

..CONTINUED WARM AND DRY MOST OF THIS PERIOD...

NOT MUCH CHANGE WAS MADE TO THE INHERITED FORECAST. MAIN CHANGES IN
THE FIRST PART OF THE FCST PERIOD WAS TO INCREASE MAX TEMPS A BIT TO
COME IN MORE AGREEMENT WITH SURROUNDING WFOS AND MOS GUIDANCE.
OVERALL LARGE OMEGA BLOCK WILL REMAIN OVER THE REGION UNTIL AT LEAST
WEDNESDAY. BY THURSDAY...GFS BRINGS A SMALL BUT POTENT SHORT WAVE
ACROSS THE AREA WHICH WILL BRING A THREAT OF SHOWERS TO THE REGION.
EC SIMULATION DOES NOT HAVE THE WELL DEFINED WAVE COMING
ACROSS...BUT NONETHELESS BREAKS DOWN THE OMEGA BLOCK BY LATER IN THE
WEEK.

ONE MINOR FEATURE OF CONCERN IN THE EARLY PART OF THIS FCST PD WILL
BE THE WINDS ON THE FAR E PLAINS FOR TOMORROW. WITH NW WINDS OF 25
TO 35 MPH AND RH VALUES NEARING CRITICAL VALUES...FIRE WX MAY BECOME
AN ISSUE FOR THE FAR E PLAINS.

BY LATE IN THE WEEK INTO THE WEEKEND BOTH PIECES OF LONG RANGE
GUIDANCE HAS NW FLOW INCREASING OVER THE REGION. THIS PATTERN WILL
BRING TEMPS BACK TO MORE SEASONABLE LEVELS WITH INCREASING CHANCES
OF PRECIP TO THE REGION...ESPECIALLY THE C MTNS. /34

AVIATION...

VFR CONDITIONS EXPECTED THROUGH TONIGHT.  GUSTY NORTH
WINDS WILL MIX INTO THE LOWER ELEVATIONS OF THE SE PLAINS BY
AFTERNOON WITH STRONGEST GUSTS UP TO 30-35 MPH NEAR THE CO/KS BORDER
BY LATE AFTN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR COZ234>237.

&&

50/27
Hazardous weather outlook, Jan 18, 9:06 AM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
906 AM MST SUN JAN 18 2009

COZ058>089-093>099-191615-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
906 AM MST SUN JAN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR ACROSS THE
FAR EASTERN PLAINS THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY
LEVELS OF 15 PERCENT OR LOWER...COUPLED WITH WEST TO NORTHWEST
SURFACE WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH...WILL
CREATE CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH THIS AFTERNOON
THROUGH 5 PM. AREAS EFFECTED WILL INCLUDE KIOWA...BENT...PROWERS
AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

50/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:53 PM MSTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more12 hr

Nearby

Red Flag Warnings in Colorado, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.